Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 50, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2015, 6:48 PM EDT for Tazewell County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 6:48 PM EDT (22:48 UTC)
- Expired
- Jun 18, 2015, 7:33 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS51 KRNK 182248
SVRRNK
VAC185-182345-
/O.NEW.KRNK.SV.W.0050.150618T2248Z-150618T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 745 PM EDT
* AT 648 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BANDY TO NEAR RAVEN...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
TAZEWELL...
CEDAR BLUFF...
BURKES GARDEN...
AND ASBERRYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3722 8171 3720 8168 3721 8155 3716 8135
3715 8132 3714 8132 3713 8127 3712 8126
3711 8126 3708 8128 3704 8146 3702 8145
3702 8149 3699 8158 3693 8168 3698 8171
3696 8178 3703 8181 3711 8189 3714 8190
TIME...MOT...LOC 2248Z 321DEG 22KT 3714 8177 3707 8190
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
612
WWUS51 KRNK 182323
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT THU JUN 18 2015
VAC185-182345-
/O.CON.KRNK.SV.W.0050.000000T0000Z-150618T2345Z/
TAZEWELL VA-
723 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL TAZEWELL COUNTY...
AT 722 PM EDT...A SEVERE THUNDERSTORMS WAS LOCATED JUST SOUTHEAST OF
RICHLANDS...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
CEDAR BLUFF...
BURKES GARDEN...
ASBERRYS...
AND CLIFFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3717 8156 3716 8135 3715 8132 3714 8132
3713 8127 3712 8126 3711 8126 3708 8128
3704 8146 3702 8145 3702 8149 3699 8158
3699 8167 3703 8174 3709 8176 3714 8173
3716 8169
TIME...MOT...LOC 2322Z 321DEG 22KT 3698 8161 3691 8174
HAIL...<.75IN
WIND...60MPH
$$
RAB310
WWUS51 KRNK 182333
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 PM EDT THU JUN 18 2015
VAC185-182341-
/O.CAN.KRNK.SV.W.0050.000000T0000Z-150618T2345Z/
TAZEWELL VA-
733 PM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAZEWELL COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3717 8156 3716 8135 3715 8132 3714 8132
3713 8127 3712 8126 3711 8126 3708 8128
3704 8146 3702 8145 3702 8149 3699 8158
3699 8167 3703 8174 3709 8176 3714 8173
3716 8169
TIME...MOT...LOC 2329Z 321DEG 22KT 3694 8157 3687 8170
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 2:43 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT THU JUN 18 2015 .SYNOPSIS... UPPER LEVEL RIDGING ACROSS THE SOUTHEAST STATES WILL REMAIN IN PLACE FOR THE REMAINDER OF THIS WEEK. A WEAK FRONT NORTH OF THE AREA WILL OSCILLATE ACROSS THE REGION INTO THE WEEKEND AND BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL LIKELY INTERACT WITH MOISTURE FROM THE REMNANTS OF TROPICAL DEPRESSION BILL TO BRING MORE WIDESPREAD SHOWERS AND STORMS SATURDAY NIGHT AND EARLY SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 210 PM EDT THURSDAY... CONVECTION FIRING THIS AFTERNOON IN BANDS/CLUSTERS ASSOCIATED WITH UNIDIRECTIONAL WESTERLY FLOW CONVERGENCE ACROSS THE WEST IN ADVANCE OF WEAK SHORTWAVE ENERGY HEADING TOWARD THE OHIO VALLEY. THIS BASICALLY AROUND A REGION OF LITTLE COVERAGE BASICALLY INCLUDING THE NEW/ROANOKE VALLEYS AND POINTS EAST WHERE WESTERLY FLOW CONTINUES TO PUT A LID ON DEVELOPMENT. HOWEVER INSTABILITY REMAINS VERY HIGH EAST OF THE BLUE RIDGE SUPPORTED BY STRONG LOW LEVEL THETA-E RIDGING AND HIGH DCAPES. APPEARS AS THE WESTERLY FLOW WEAKENS WITH TIME INTO LATE AFTERNOON WILL SEE STORMS MIGRATE EAST WHERE THE BETTER SEVERE PULSE THREAT LOOKS TO EXIST. POPS THOUGH STILL TRICKY GIVEN LACK OF FORCING ALOFT AS MAINTAINING COVERAGE INTO THE EVENING A BIT MORE IFFY WITH MORE OF AN OUTFLOW DRIVEN SCENARIO LIKELY. THUS WILL MAINTAIN OVERALL CHANCE COVERAGE AND ATTEMPT TO INCLUDE SOME LIKELYS IN SPOTS PER TRENDS AT RELEASE. A BIT STRONGER SHORTWAVE ARRIVES ACROSS THE NW LATE TONIGHT WHICH COULD SUPPORT ANOTHER COMPLEX OF STORMS REACHING PARTS OF SE WEST VA AND THE HIGHLANDS WHERE WILL BOOST POPS TO HIGH CHANCE/LOW LIKELYS LATE. OTRW WILL MAINTAIN THE SEVERE MENTION INTO THIS EVENING FOR ALL SITES IN THE HWO WHILE TRENDING MORE PC/MUGGY WITH SOME PATCHY FOG AGAIN OVERNIGHT AND ONLY ISOLATED COVERAGE AFTER MIDNIGHT. LOWS AGAIN BASICALLY 65-72 WITH COOLER VALUES WHERE HEAVY RAINFALL DOES DEVELOP. WAVE PASSES TO THE NE EARLY FRIDAY ALLOWING THE FRONT TO THE NORTH TO SAG BACK SOUTH TOWARD THE REGION LATE IN THE DAY. A BIT MORE CLOUDS TO INIT ALONG WITH POSSIBLE EARLIER SHRA...AND LOWER 85H TEMPS SUPPORTS A BIT COOLER HIGHS WITH 80S MOST SECTIONS AND ONLY LOWER 90S SOUTH/SE. CONVECTIVE COVERAGE REMAINS A BIT MORE PROBLEMATIC GIVEN WEAK SUPPORT ALOFT...WESTERLY FLOW AND LESS INSTABILITY. APPEARS BEST CHANCES PER LATEST ENSEMBLE WOULD BE OVER THE FAR WEST AND PERHAPS ACROSS THE SOUTHERN TIER WHERE BETTER LOW LEVEL CONVERGENCE MAY DEVELOP WELL AHEAD OF THE SURFACE FRONT. SINCE HARD TO PINPOINT A MORE WIDESPREAD LOCATION FOR STORMS WILL BUMP POPS TO HIGHER CHANCE IN THOSE AREAS AND TRIM BACK TO LOWER POPS NORTH/NE CLOSER TO THE FRONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 130 PM EDT THURSDAY... A COLD FRONT WILL ENTER THE NORTHERN PARTS OF THE REGION FRIDAY NIGHT INTO SATURDAY BEFORE STALLING. THIS FEATURE WILL PROVIDE AN AREA OF FOCUS FOR A GREATER CONCENTRATION OF SHOWERS AND STORMS TO DEVELOP...IN ADDITION TO THE DIURNALLY BASED ACTIVITY THAT IS STILL EXPECTED TO BE ACROSS THE REGION. SATURDAY NIGHT INTO SUNDAY...AN UPPER LEVEL TROUGH/LOW WILL MOVE ALONG THE STALLED FRONT. THIS FEATURE WILL BE THE REMNANTS OF TROPICAL DEPRESSION BILL. ASSOCIATED WITH THE REMNANTS WILL BE A GENEROUS REGION OF TROPICAL MOISTURE...AND PROGGED WIND FIELDS AROUND IT AROUND 45 KTS AT 850 MB OVER THE REGION. THIS SCENARIO COULD SET THE STAGE FOR THE POTENTIAL FOR FLOODING RAINS...AND STRONG WINDS THAT COULD BRING DOWN TREES GIVEN HOW MOIST THE SURFACE MOISTURE WILL BECOME AROUND THE ROOT SYSTEMS WITH THE HEAVY PRECIPITATION. ALSO...STRONG SHEAR WILL BE LIKELY WITH ANY THUNDERSTORMS THAT FORM...INCREASING THE CHANCE FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY WITH ISOLATED SPIN UPS. BY SUNDAY NIGHT...THE AXIS OF THE UPPER TROUGH WILL BE OVER OR JUST EAST OF THE AREA. WESTERN AREAS MAY SEE A WINTER-LIKE PATTERN IN TERMS OF LOW CLOUDS AND UPSLOPE RAIN SHOWERS AND STORMS THANKS TO A CONTINUATION OF STRONG 850 MB WINDS ON THE BACKSIDE OF THE UPPER LOW...AND RESIDUAL LOW LEVEL MOISTURE. TEMPERATURES WILL TREND MILDER DURING THIS PORTION OF THE FORECAST...WITH READINGS ABOVE NORMAL. BY SUNDAY...HIGHS WILL AVERAGE 5 TO 10 DEGREES ABOVE NORMAL IN THE LOW TO MID 80S ACROSS THE MOUNTAINS AND LOW TO MID 90S ACROSS THE PIEDMONT. LOWS WILL AVERAGE AROUND 10 DEGREES ABOVE NORMAL WITH UPPER 60S ACROSS THE MOUNTAINS AND LOWER 70S ACROSS THE PIEDMONT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 230 PM EDT THURSDAY... THE GENERAL TREND OF THE UPPER LEVEL SYNOPTIC PATTERN TRANSITIONS INTO ONE WITH LOW PRESSURE OVER SOUTHEAST CANADA...AND A BUILDING RIDGE OVER THE MISSISSIPPI RIVER VALLEY REGION. IN BETWEEN...ACROSS OUR REGION...IS EXPECTED TO BE A PERSISTENT BAROCLINIC ZONE. GUIDANCE SUGGESTS THAT ALONG NORTHWEST FLOW BETWEEN THE RIDGE AND UPPER LOW WILL BE PERIODIC SHORTWAVE TROUGHS RIDING ALONG THE FLOW...EACH ONE EXPECTED TO PROGRESS INTO AND ACROSS THE REGION. THESE FEATURES WILL HELP INCREASE COVERAGE OF SHOWERS AND STORMS...IN ADDITION TO THE DIURNAL ACTIVITY THAT IS EXPECTED. THE GREATEST POTENTIAL WILL BE ACROSS THE WESTERN PARTS OF THE REGION. FOR NOW THE FORECAST WILL REFLECT THE GREATEST COVERAGE AS SCATTERED...BUT IF AN MCS IS AMONG ONE OF THESE FEATURES...COVERAGE WILL BE ON A LARGER SCALE. TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL BE WARMEST ON MONDAY...AND THEN TREND SLIGHTLY COOLER TUESDAY...AND THEN STAY AT SIMILAR LEVELS FOR HIGHS AND LOWS THE REMAINDER OF THE FORECAST PERIOD. FOR ALL TIME FRAMES...TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 1235 PM EDT THURSDAY... ANOTHER WARM MUGGY AFTERNOON IN STORE WITH AFTERNOON BUILD-UPS AND WIDELY SCATTERED THUNDERSTORMS RESULTING IN BRIEF MVFR TO IFR CONDITIONS ESPCLY OVER THE MOUNTAINS. ASIDE FROM THE THUNDERSTORM THREAT AND EARLY MORNING FOG...CONDITIONS TO REMAIN PRIMARILY VFR THROUGH THE VALID TAF PERIOD. WITH HIGH PRESSURE CENTERED TO THE SOUTH...WINDS AROUND THE PERIPHERY OF THE HIGH WILL RESULT IN WESTERLY WIND FLOW OVER THE FORECAST AREA...GUSTY AT TIMES ESPCLY THIS AFTERNOON. FOG AGAIN OVERNIGHT DEPENDENT UPON THE DEGREE OF RAINFALL THIS AFTERNOON/EVENING WITH POTENTIAL TO SEE AREAS OF LIFR/IFR IN FOG/STRATUS IN THE VALLEYS LATE AND EVEN MVFR ELSEWHERE THAT RECEIVES A HEAVY SHOWER. FOR NOW WILL TREND TOWARD PERSISTENCE FROM LAST NIGHT AND INCLUDE A PERIOD OF MVFR IN FOG AT ALL LOCATIONS EXCLUDING KROA/KBLF...WITH MVFR AT KLYH/KDAN AND IFR AROUND KBCB/KLWB. REPEAT PERFORMANCE LIKELY ON FRIDAY WITH FOG GIVING WAY TO MORE BUILD-UPS BY AFTERNOON WITH AT LEAST SCATTERED TO WIDELY SCATTERED COVERAGE INTO THE EVENING. MODELS INDICATE THAT THE PERSISTENT UPPER LEVEL RIDGE ACROSS THE SOUTHEAST/MID ATLANTIC STATES WILL BE WEAKEN WITH TIME AS THE REMNANTS OF TS BILL MOVE NORTHEAST. THIS WILL ALLOW FOR INCREASING COVERAGE OF SHOWERS ACROSS THE AREA THIS WEEKEND. MODELS SUGGEST THE BEST LIFT OVER OUR AREA FROM TS BILL WILL OCCUR SATURDAY NIGHT INTO EARLY SUNDAY WITH POTENTIAL FOR A PERIOD OF MODERATE TO HEAVY RAIN ASSOCIATED WITH MVFR/IFR CONDITIONS. SOMEWHAT DRIER AIR LOOKS TO ARRIVE EARLY NEXT WEEK BUT IMPULSES TRACKING SOUTHEAST FROM THE UPPER MIDWEST MAY BRING A COUPLE ROUNDS OF SHOWERS/STORMS AND POSSIBLE SUB-VFR MONDAY INTO TUESDAY. && .CLIMATE... AS OF 430 AM EDT THURSDAY... RECORD HIGHS FOR THURSDAY JUNE 18TH... STATION RECORD HIGHS/YEAR ROANOKE 97/1925 LYNCHBURG 96/1944 DANVILLE 96/2007 BLACKSBURG 88/2014 BLUEFIELD 90/2007 LEWISBURG 89/2014 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/NF NEAR TERM...JH SHORT TERM...DS LONG TERM...DS AVIATION...JH/NF/PM CLIMATE...JH/PM
Hazardous weather outlook, Jun 18, 2:53 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 253 PM EDT THU JUN 18 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-191900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 253 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...A FEW OF WHICH MAY BECOME SEVERE. THE MAIN THREAT WOULD BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE REMNANTS OF TROPICAL DEPRESSION BILL WILL PROGRESS THROUGH THE AREA SATURDAY INTO SATURDAY NIGHT. ANTICIPATE INCREASING GUSTY WINDS AND VERY HEAVY RAIN. AS SOIL MOISTURE INCREASES AROUND THE ROOT SYSTEM OF TREES...THEY WILL BECOME EASIER TO BE BLOWN DOWN BY WINDS GUSTING IN THE 35 TO 45 MPH RANGE...ESPECIALLY IN THE MOUNTAINS. ALSO...THERE WILL BE STRONG SHEAR ASSOCIATED WITH ANY STORMS THAT DEVELOP...THUS INCREASING THE POTENTIAL FOR WIND DAMAGE FROM STORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 4:41 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 441 PM EDT THU JUN 18 2015 VAZ014-022-023-034-182145- MONTGOMERY-ROANOKE-BOTETOURT-BEDFORD- 441 PM EDT THU JUN 18 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROANOKE...CITY OF SALEM...CITY OF ROANOKE...NORTHEASTERN MONTGOMERY...SOUTHWESTERN BOTETOURT AND WEST CENTRAL BEDFORD COUNTIES... AT 440 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR BLUE RIDGE TO NEAR HUFFMAN...AND MOVING EAST AT 70 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ROANOKE... BLACKSBURG... SALEM... CHRISTIANSBURG... AND VINTON. THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3745 7986 3726 7964 3713 8035 3729 8045 TIME...MOT...LOC 2040Z 265DEG 59KT 3741 7978 3729 8039 RAB
Special weather statement, Jun 18, 4:46 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT THU JUN 18 2015
VAZ007-010-011-WVZ042-182145-
TAZEWELL-BLAND-GILES-MERCER-
446 PM EDT THU JUN 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
GILES...NORTHEASTERN TAZEWELL...BLAND AND SOUTHERN MERCER COUNTIES...
AT 446 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NARROWS TO NEAR BOISSEVAIN...AND MOVING SOUTHEAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
BLAND...
PRINCETON...
PEARISBURG...
AND NARROWS.
THIS INCLUDES MERCER COUNTY AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3727 8142 3735 8135 3741 8081 3737 8076
3723 8067 3715 8086 3704 8132 3725 8151
TIME...MOT...LOC 2046Z 303DEG 30KT 3731 8081 3726 8133
RABSpecial weather statement, Jun 18, 4:56 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT THU JUN 18 2015
VAZ034-035-045-046-182200-
APPOMATTOX-BEDFORD-AMHERST-CAMPBELL-
456 PM EDT THU JUN 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
APPOMATTOX...SOUTHEASTERN AMHERST...CENTRAL CAMPBELL...CITY OF
LYNCHBURG AND CENTRAL BEDFORD COUNTIES...
AT 454 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM APPOMATTOX NATIONAL HISTORIC PARK TO NEAR LYNCHBURG
AIRPORT TO NEAR THAXTON...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL ARE
LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
APPOMATTOX...
RUSTBURG...
AND HUDDLESTON.
THIS INCLUDES THE FOLLOWING LOCATIONS LIBERTY UNIVERSITY...THE
NATIONAL D DAY MEMORIAL...AND LYNCHBURG AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3732 7863 3725 7868 3724 7872 3722 7873
3723 7878 3720 7880 3721 7882 3719 7883
3716 7960 3744 7974 3745 7972 3743 7925
3746 7890 3735 7860 3734 7860
TIME...MOT...LOC 2054Z 292DEG 23KT 3738 7879 3728 7918 3735 7969
RABSpecial weather statement, Jun 18, 5:33 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT THU JUN 18 2015
VAZ007-182230-
TAZEWELL-
533 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TAZEWELL COUNTY...
AT 533 PM EDT...A STRONG THUNDERSTORM WAS OVER JEWELL RIDGE...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
JEWELL RIDGE...
GRATTON...
AMONATE...
AND TIPTOP.
LAT...LON 3720 8176 3724 8174 3724 8172 3720 8168
3720 8159 3721 8156 3722 8154 3723 8151
3726 8150 3726 8146 3725 8137 3704 8145
3717 8185
TIME...MOT...LOC 2133Z 277DEG 26KT 3719 8175
RABSpecial weather statement, Jun 18, 6:01 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT THU JUN 18 2015
NCZ018-019-182245-
WILKES-WATAUGA-
601 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WILKES AND
SOUTHEASTERN WATAUGA COUNTIES...
AT 600 PM EDT...A STRONG THUNDERSTORM WAS NEAR CASCADE FALLS...MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
DEEP GAP...
BOOMER...
AND WILBAR.
LAT...LON 3617 8157 3626 8153 3624 8148 3626 8146
3626 8144 3627 8142 3625 8108 3605 8119
TIME...MOT...LOC 2200Z 279DEG 13KT 3619 8146
RABLocal storm report, Jun 18, 6:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG HUDDLESTON 37.17N 79.48W
06/18/2015 BEDFORD VA CO-OP OBSERVER
COOP OBSERVER REPORTS AT LEAST TWO LARGE TREES DOWN
ACROSS CLOVER CREEK ROAD AND NUMEROUS LARGE LIMBS DOWN IN
HIS YARD.
&&
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:38 PM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 60 min |
| Jun 17, 9:55 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 35 min |
| Jun 17, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 59 min |
| Jun 17, 10:35 PM EDT | Special Weather Statement | RNK | Carroll | 55 min |
| Jun 17, 10:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 53 min |
| Jun 17, 10:53 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| Jun 17, 11:07 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 53 min |
| Jun 17, 11:27 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 48 min |
| Jun 17, 11:42 PM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville | 63 min |
| Jun 18, 12:29 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 61 min |
| Jun 18, 1:51 AM EDT | Special Weather Statement | RNK | City of Danville | 24 min |
| Jun 18, 2:21 AM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Jun 18, 2:36 PM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jun 18, 2:38 PM EDT | Special Weather Statement | RNK | Smyth | 37 min |
| Jun 18, 3:14 PM EDT | Special Weather Statement | RNK | Smyth | 31 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | RNK | Patrick | 58 min |
| Jun 18, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg | 63 min |
| Jun 18, 3:59 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Jun 18, 4:17 PM EDT | Special Weather Statement | RNK | City of Galax | 43 min |
| Jun 18, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 54 min |
| Jun 18, 4:25 PM EDT | Special Weather Statement | RNK | Giles | 50 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 64 min |
| Jun 18, 4:46 PM EDT | Special Weather Statement | RNK | Bland | 59 min |
| Jun 18, 4:56 PM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jun 18, 5:33 PM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Jun 18, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 52 min |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 60 min |
| Jun 18, 7:03 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 57 min |
| Jun 18, 7:54 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.